Advertisement

Reactions Weekly

, Volume 1756, Issue 1, pp 155–155 | Cite as

Fentanyl/morphine/ropivacaine

Vomiting, myoclonus and medication error: 3 case reports
Case report
  • 49 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

In a case report, 3 women aged 48−62 years were described, who developed vomiting or myoclonus during treatment with morphine, ropivacaine or fentanyl for refractory cancer pain. Additionally, infusion and bolus parameters were incorrectly set to 2mL for both bolus rate and continuous infusion rate for one woman [not all durations of treatments to reactions onset stated].

Case 1: A 48-year-old woman developed vomiting during treatment with fentanyl and myoclonus of the lower limbs during treatment with morphine and ropivacaine for a cancer pain syndrome. The woman, who had metastatic lung cancer, presented with worsening back and left chest wall pain. Her pain was refractory to fentanyl transdermal patch 16.8µg every 72h, celecoxib and gabapentin. She experienced severe vomiting...

Reference

  1. Guo X, et al. Intrathecal morphine combined with ropivacaine induces spinal myoclonus in cancer patients with an implanted intrathecal drug delivery system: Three case reports. Medicine 98: No. 18, May 2019. Available from: URL: http://doi.org/10.1097/MD.0000000000015330 - China

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations